Thunderstorm Wind, Ralls
- When
- June 15, 10:20 PM CST
- Where
- Ralls County, 1.7 mi W of Flinthill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.623, -91.412
Thunderstorm winds blew down numerous large tree limbs.
MCV moved through region during the afternoon hours on June 15th with some isolated supercells. Then main cold front moved through during the late evening and overnight hours with a line of convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
MCV moved through region during the afternoon hours on June 15th with some isolated supercells. Then main cold front moved through during the late evening and overnight hours with a line of convection. There was one tornado and several reports of damaging winds and large hail with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 15, 10:05 PM CST, 15 minutes earlier.
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1105 PM CDT Sat Jun 15 2019
.SHORT TERM... (Through Late Sunday Night)
Issued at 348 PM CDT Sat Jun 15 2019
MCV is making it's way out of the forecast area as of 20z with some
lingering showers and a few storms. In the meantime, the clouds are
beginning to scatter out from west to east. CAMs are indicating MU
CAPEs in excess of 3000 J/kg and mid level lapse rates around 7.4
degC/km between now and 00z Sunday. So if the atmosphere is able
to recover, there are plenty of old outflow boundaries around to
trigger more activity, so kept slight chance/chance pops through
the early evening hours.
Otherwise, increasing chances of showers and storms expected this
evening and through the overnight hours as main cold front begins to
sink south across the forecast area. With increasing low level
moisture on nose of low level jet, MCS development expected over
southern IA/northern MO this evening, then track to the southeast
across forecast area. Could see a few strong to severe storms with
it with the main threats being large hail and damaging winds.
Heaviest rains still appear to be over portions of west central and
southwestern Illinois, so kept Flash Flood Watch going til 7 am
Sunday.
Showers and storms will taper off through the morning hours on
Sunday. However with residual outflow boundaries and slowly
sinking cold front, will see redevelopment mainly along and south
of I-70 by Sunday afternoon. There is a marginal risk of strong to
severe storms, especially Sunday afternoon.
Storms will taper off once again through Sunday evening, but with
frontal boundary lingering over the region, will keep chance pops
going through the overnight hours.
Byrd
.LONG TERM... (Monday through Next Saturday)
Issued at 348 PM CDT Sat Jun 15 2019
Active weather patter will persist through most of next week. Models
remain in agreement with the front stalling over the area through
at least next Friday with several rounds of activity through this
period. This wet pattern will keep the potential for another 1-3
inches of rainfall through next Friday. Otherwise, temperatures
will remain at or just bit below normal for this time of year.
Byrd
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 1050 PM CDT Sat Jun 15 2019
A cold front will drop slowly southeastward into our area late
tonight and Sunday. This front may make it to near UIN and COU by
18Z Sunday. A line of thunderstorms currently near UIN will drop
southward into COU and the St Louis metro area late tonight.
Thunderstorms will move into COU by 06Z, and into the St Louis
metro area between 06-07Z Sunday. The convection should shift
south-southeast of the taf sites by 10-12Z Sunday. Thunderstorms
may redevelop by late Sunday afternoon from COU to STL. Prevailing
VFR conditions are expected outside of the showers/storms.
Surface winds should be southwesterly outside of the storms,
except the wind will become west-northwesterly in UIN Sunday
afternoon.
SPECIFICS FOR KSTL: A cold front will drop slowly southeastward
into our area late tonight and Sunday. This front may make it to
near UIN and COU by 18Z Sunday. A line of thunderstorms currently
near UIN will drop southward into STL between 06-07Z Sunday. The
convection should shift south-southeast of the STL by 10-12Z
Sunday. Thunderstorms may redevelop by late Sunday afternoon.
Prevailing VFR conditions are expected outside of the
showers/storms. Surface winds should be southwesterly outside of
the storms.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 69 86 68 81 / 80 60 60 50
Quincy 68 84 65 80 / 90 20 40 30
Columbia 67 82 64 81 / 80 50 50 50
Jefferson City 67 84 64 82 / 80 60 50 50
Salem 69 86 67 82 / 80 70 60 60
Farmington 67 85 64 81 / 80 70 60 70
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flash Flood Watch until 7 AM CDT Sunday for Bond IL-Fayette IL-
Greene IL-Jersey IL-Macoupin IL-Montgomery IL.
&&
WFO LSXHazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Sat Jun 15 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 406 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across the area through tonight. Heavy rainfall may produce flash flooding across parts of south central Illinois. Refer to the flash flood watch for more information. A few thunderstorms may become severe through tonight. The main threats will be large hail and damaging winds. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms remain possible across parts of the area each day Sunday through Friday. Isolated severe storms will be possible on Sunday. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. Byrd
Special Weather Statement
National Weather Service St Louis MO
939 PM CDT Sat Jun 15 2019
ILZ095-MOZ018-019-160315-
Adams IL-Knox MO-Lewis MO-
939 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS...SOUTHERN
KNOX AND LEWIS COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lewistown to 8 miles west of
Plevna. Movement was east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Canton, La Grange, La Belle, Lewistown, Ewing, Plevna, Steffenville,
Ursa, Loraine, Woodville, Lima, Novelty, Monticello, Newark and
Meyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4025 9150 4020 9150 4019 9108 3995 9171
3996 9234 4026 9178
TIME...MOT...LOC 0238Z 271DEG 31KT 4018 9180 3998 9224
BrittSpecial Weather Statement
National Weather Service St Louis MO
1013 PM CDT Sat Jun 15 2019
ILZ095-096-MOZ019-026-027-160345-
Brown IL-Adams IL-Marion MO-Lewis MO-Shelby MO-
1013 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHWESTERN BROWN...
NORTHWESTERN MARION...NORTHERN SHELBY AND SOUTHERN LEWIS COUNTIES
UNTIL 1045 PM CDT...
At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canton to Steffenville to near Clarence.
Movement was east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Quincy, Canton, Quincy Regional Airport, Warren, Camp Point, Mendon,
La Grange, Clayton, Golden, Shelbyville, Ewing, Maywood,
Steffenville, Emden, Philadelphia, Ursa, Loraine, Woodville, Taylor
and Lima.
This includes Interstate 172 between exits 14 and 19.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4019 9091 4011 9091 4010 9076 3996 9112
3975 9172 3977 9229 3985 9229 3995 9200
3995 9195 3997 9195 4020 9150
TIME...MOT...LOC 0312Z 269DEG 38KT 4014 9145 3996 9188 3981 9231
BrittSpecial Weather Statement National Weather Service St Louis MO 1035 PM CDT Sat Jun 15 2019 MOZ026-027-034-035-160415- Marion MO-Monroe MO-Ralls MO-Shelby MO- 1035 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RALLS...SOUTHERN MARION... SOUTHEASTERN SHELBY AND MONROE COUNTIES UNTIL 1115 PM CDT... At 1034 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Shelbina to near Madison. Movement was east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hannibal, Monroe City, Shelbina, Paris, Warren, Perry, Madison, Center, Rensselaer, Spaulding, Maud, Granville, Hunnewell, Holliday, Stoutsville, The Landing, Florida and Indian Creek. This also includes Union Covered Bridge Historic Site and Mark Twain Lake Recreational Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for northeastern Missouri. LAT...LON 3978 9140 3934 9148 3945 9223 3977 9218 TIME...MOT...LOC 0334Z 277DEG 35KT 3975 9213 3950 9217 Britt
Special Weather Statement
National Weather Service St Louis MO
1110 PM CDT Sat Jun 15 2019
ILZ095>097-160500-
Brown IL-Adams IL-Pike IL-
1110 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHEASTERN
ADAMS AND BROWN COUNTIES IN WEST CENTRAL ILLINOIS UNTIL MIDNIGHT
CDT...
At 1110 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beverly, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mount Sterling, Griggsville, Camp Point, Clayton, Beverly, Buckhorn,
La Grange, Kingston, Liberty, Versailles, Richfield, Perry, Baylis,
Chambersburg, New Salem, Mound Station, Ripley, Valley City,
Kellerville and Fishhook.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.
LAT...LON 4005 9068 4002 9063 4003 9061 4001 9062
4000 9060 3998 9060 3998 9051 3997 9051
3995 9053 3992 9054 3988 9058 3983 9057
3979 9060 3972 9064 3967 9064 3976 9115
4008 9108
TIME...MOT...LOC 0410Z 276DEG 25KT 3988 9104
BrittThe St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 04:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down numerous large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842183.